1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Hypo at dinner time

Discussion in 'Diabetes Discussions' started by Saeeda, Apr 10, 2019.

  1. Saeeda

    Saeeda Type 1 · Well-Known Member

    Messages:
    112
    Likes Received:
    13
    Trophy Points:
    78
    It was time for dinner and my sister had a hypo...would she need to take sum insulin after her meal and less amount? Am I correct telling her that? She's type 1
     
  2. Deleted Account

    Deleted Account · Guest

    I would treat my hypo and then eat and dose for my meal as normal.
    Then be extra vigilant with testing for the next 2 or 3 hours.
     
    • Agree Agree x 2
  3. Saeeda

    Saeeda Type 1 · Well-Known Member

    Messages:
    112
    Likes Received:
    13
    Trophy Points:
    78
    Thanks for your reply helensaramay. I've told her to be vigilant for next few hours
     
  4. kitedoc

    kitedoc Type 1 · Well-Known Member

    Messages:
    4,788
    Likes Received:
    3,337
    Trophy Points:
    198
    HI @Saeeda,
    It is important for your sister to work through (herself, with you and her, her and her DSN)
    why this hypo occurred.
    Was it because her BSL was dropping and dinner was later than usual?
    Had she given herself a dose of short-acting insulin too early before the meal?
    Had she had exercise in the past 6 hours?
    Is it to do with having too much long-acting insulin?
    Prevention is usually better than cure !!
    Best Wishes.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook